Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 124, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Oct 10, 2018, 3:24 PM CDT for Lewis County, Missouri. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2018, 3:24 PM CDT (20:24 UTC)
- Expired
- Oct 11, 2018, 4:05 PM CDT
- In force
- 25 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 172 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fabius River near Ewing (EWNM7). The gauge peaked at 13.55 ft at Oct 11, 2018, 2:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05497150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
081
WGUS43 KLSX 102024
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
324 PM CDT Wed Oct 10 2018
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
North Fabius River near Ewing
.This Flood Warning is a result of upstream rainfall overnight
of up to 2 inches and less than 0.2 inches of additional rainfall
forecast in the next 48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-112023-
/O.NEW.KLSX.FL.W.0124.181010T2024Z-181013T0500Z/
/EWNM7.1.ER.181010T1858Z.181011T0600Z.181012T0500Z.NO/
324 PM CDT Wed Oct 10 2018
The National Weather Service in St. Louis has issued a
* Flood Warning for
the North Fabius River near Ewing
* until late Friday night.
* At 2:46 PM Wednesday the stage was 11.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and is forecast to continue.
* The river is forecast to crest near 12.6 feet by after midnight
tonight. The river is forecast to fall below flood stage early
Friday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/11 10/12 10/13 10/14 10/15
North Fabius River
Ewing 11.0 11.51 12.3 10.2 8.0 6.7 6.1
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$3 follow-up statements
193
WGUS83 KLSX 110057
FLSLSX
Flood Statement
National Weather Service St Louis MO
757 PM CDT Wed Oct 10 2018
...The flood warning continues for the following rivers in
Missouri...
North Fabius River near Ewing
Middle Fabius River near Ewing
South Fabius River near Taylor
.This Flood Warning is a result of 1-3 inches of rainfall over the
past 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-120056-
/O.EXT.KLSX.FL.W.0124.000000T0000Z-181013T1040Z/
/EWNM7.1.ER.181010T1858Z.181011T0600Z.181012T1040Z.NO/
757 PM CDT Wed Oct 10 2018
The Flood Warning continues for
the North Fabius River near Ewing
* until late Friday night.
* At 7:30 PM Wednesday the stage was 13.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 13.5 feet by after midnight
tonight, then fall below flood stage Friday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/11 10/12 10/13 10/14 10/15
North Fabius River
Ewing 11.0 13.10 13.5 10.8 8.4 6.9 6.1
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
MOC111-120056-
/O.EXT.KLSX.FL.W.0120.000000T0000Z-181013T1232Z/
/EWMM7.1.ER.181010T0416Z.181010T1015Z.181012T1232Z.NO/
757 PM CDT Wed Oct 10 2018
The Flood Warning continues for
the Middle Fabius River near Ewing
* until Saturday morning.
* At 7:30 PM Wednesday the stage was 12.5 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue rising to near 13.0 feet by tomorrow
evening, then fall below flood stage Friday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/11 10/12 10/13 10/14 10/15
Middle Fabius River
Ewing 12.0 12.51 12.5 12.1 8.1 6.2 5.4
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$
MOC127-120056-
/O.CON.KLSX.FL.W.0121.000000T0000Z-181012T1030Z/
/TAYM7.1.ER.181010T0711Z.181010T1215Z.181010T2024Z.NO/
757 PM CDT Wed Oct 10 2018
The Flood Warning continues for
the South Fabius River near Taylor
* until late Thursday night.
* At 7:31 PM Wednesday the stage was 8.8 feet.
* Flood stage is 9.5 feet.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/11 10/12 10/13 10/14 10/15
South Fabius River
Taylor 9.5 8.76 7.9 6.8 5.3 3.7 3.1
&&
LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
3989 9176
$$989
WGUS83 KLSX 111415
FLSLSX
Flood Statement
National Weather Service St Louis MO
915 AM CDT Thu Oct 11 2018
...The flood warning continues for the following rivers in
Missouri...
North Fabius River near Ewing
Middle Fabius River near Ewing
.This Flood Warning is a result of 1-3 inches of rainfall across the
basin on Tuesday...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-121415-
/O.EXT.KLSX.FL.W.0124.000000T0000Z-181013T0142Z/
/EWNM7.1.ER.181010T1858Z.181011T0700Z.181012T0142Z.NO/
915 AM CDT Thu Oct 11 2018
The Flood Warning continues for
The North Fabius River near Ewing
* Until this evening.
* At 8:30 AM Thursday the stage was 12.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river crested near 13.6 feet overnight last night and is
forecast to fall back below flood stage this evening.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/12 10/13 10/14 10/15 10/16
North Fabius River
Ewing 11.0 12.91 9.9 7.8 6.7 6.1 5.6
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
MOC111-121415-
/O.EXT.KLSX.FL.W.0120.000000T0000Z-181013T1200Z/
/EWMM7.1.ER.181010T0416Z.181010T1015Z.181012T1200Z.NO/
915 AM CDT Thu Oct 11 2018
The Flood Warning continues for
The Middle Fabius River near Ewing
* Until Friday morning.
* At 8:30 AM Thursday the stage was 13.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is currently having a secondary crest near 13.2 feet and
is forecast to fall back below flood stage Friday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/12 10/13 10/14 10/15 10/16
Middle Fabius River
Ewing 12.0 13.21 12.0 8.1 6.2 5.4 4.8
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$456
WGUS83 KLSX 112105
FLSLSX
Flood Statement
National Weather Service St Louis MO
405 PM CDT Thu Oct 11 2018
...The flood warning is cancelled for the following rivers in
Missouri...
North Fabius River
...near Ewing
.This is the last statement for this event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-112135-
/O.CAN.KLSX.FL.W.0124.000000T0000Z-181013T0142Z/
/EWNM7.1.ER.181010T1858Z.181011T0700Z.181011T2000Z.NO/
405 PM CDT Thu Oct 11 2018
The Flood Warning is cancelled for
the North Fabius River near Ewing.
* At 3:30 PM Thursday the stage was 10.9 feet.
* Flood stage is 11.0 feet.
* The river fell below flood stage at 3:00 PM Thursday.
* The river will continue falling to 9.9 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/12 10/13 10/14 10/15 10/16
North Fabius River
Ewing 11.0 10.87 9.9 7.8 6.7 6.1 5.6
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Oct 10, 12:45 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Oct 10, 12:45 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1245 PM CDT Wed Oct 10 2018 .SHORT TERM... (Through Late Tonight) Issued at 310 AM CDT Wed Oct 10 2018 Cold front extending from a surface low over west central IA south through northwest MO and southeast KS will move eastward today as a negatively tilted shortwave moves the region. A north to south band of showers and a few embedded thunderstorms was moving into the St Louis metro area early this morning, and will continue to translate slowly eastward. This activity was ahead of the cold front and in a region of low level moisture convergence associated with a southerly low level jet. There will be the potential for isolated strong to severe thunderstorms containing locally heavy rainfall and damaging winds today, mainly across southwest IL due to favorable low-mid level wind shear as a mid level wind max moves over the area, along with sufficient CAPE. By afternoon most of the showers and storms will be across southwest IL into parts of southeast MO. Temperatures will fall today due to strong low level cold air advection behind the cold front. Tonight's lows will be much colder as a large and strong surface ridge over the northern Plains builds southeastward into MO, ending the chance for rain by early evening. Lows tonight will only be 5 to 10 degrees below normal, but it will feel quite cold due to the unseasonably warm conditions experienced for much of October so far. GKS .LONG TERM... (Thursday through Tuesday) Issued at 310 AM CDT Wed Oct 10 2018 Dry and much colder conditions can be expected Thursday and Thursday night. It may be cold enough across northeast MO and west central IL for patchy frost late Thursday night and early Friday morning, although increasing cloudiness will hinder frost formation. The models are now stronger with an upper level trough moving eastward through our region on Friday and hence have more QPF for the forecast area Friday into Friday evening despite the relatively dry surface/boundary layer with the surface ridge over our area on Friday. With cloud cover hindering diurnal solar insolation on Friday high temperatures should be 15 to 20 degrees below normal. Will see slightly warmer temperatures on Saturday with surface winds becoming southerly on the backside of the retreating surface high. Another round of precipitation can be expected Saturday night and Sunday, and possibly lingering into Monday morning. A southern stream shortwave and associated surface low will pass south of our area and lead to showers, particularly across southeast MO and southwest IL. A northern stream shortwave and associated cold front will drop southeastward through our forecast area Sunday and Sunday night behind the surface low. The operational GFS is a little more progressive than the ECMWF model and shifts the precipitation southeast of our forecast area Sunday afternoon, while the ECMWF does not shift the rain southeast of our area until Monday afternoon. For now will lean toward the slower solution. The cold front will bring another shot of cold air into the region Sunday night and Monday. Both the GFS and ECMWF bring the zero degree C 850 mb isotherm south of our forecast area on Monday. GKS && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 1228 PM CDT Wed Oct 10 2018 The cold front stretched from near KUIN southward across far eastern MO at midday. The cold front will continue to push east through the remainder of the afternoon. Thus far it has only been accompanied by spotty showers, and I think that will be the trend until it pushes into southwest IL this afternoon when there will be an opportunity for a few thunderstorms. Post-frontal clouds dominated by MVFR CIGS/flight conditions will remain extensive this afternoon through tonight, and I may be a bit optimistic with the trend to scattered in the TAFS near 12z. Gusty west winds are expected to persist through sunset and then resume some gustiness from the northwest on Thursday morning. SPECIFICS FOR KSTL: The cold front will move through the terminal around 19z and will be accompanied by a brief chance for showers. In the wake of the cold front, gusty west winds and MVFR CIGS/flight conditions will persist through sunset. Post-frontal clouds dominated by MVFR CIGS/flight conditions will remain extensive tonight, and I may be a bit optimistic with the trend to scattered in the TAFS near 12z. Gusty northwest winds will resume on Thursday morning. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Oct 10, 4:40 AM CDT, 10 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 440 AM CDT Wed Oct 10 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-110945- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 440 AM CDT Wed Oct 10 2018 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. The chance of thunderstorms will continue today. Isolated severe storms will be possible today, mainly across southwestern Illinois. The main threat will be damaging winds. Major river flooding is forecast on portions of the Mississippi River through the upcoming weekend as a result of previously fallen rain. See the appropriate Flood Warning or Flood Statement for specific details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Major river flooding is forecast on portions of the Mississippi River through the upcoming weekend as a result of previously fallen rain. See the appropriate Flood Warning or Flood Statement for specific details. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this morning and this afternoon. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 1:34 AM CDT | River Flood Warning | LSX | Lewis | 9 hr |
| Oct 10, 1:34 AM CDT | River Flood Warning | LSX | Lewis | 54 hr |
| Oct 10, 2:29 AM CDT | River Flood Warning | LSX | Marion | 30 hr |
| Oct 10, 2:29 AM CDT | River Flood Warning | LSX | Marion | 17 hr |
| Oct 10, 1:48 PM CDT | River Flood Warning | LSX | Cole, Osage | 7 days |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.